MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Failure analysis investigations confirmed the customer-reported complaint.The sureform stapler 60 black reload was found to have the knife exposed within the knife track.The reload was found to have a firing failure based on log review and was observed during in-house observations.Additional observations not reported by site: the reload was found to have a lodged malformed staple stuck in the knife track at the distal tip of the reload.The staple was removed successfully.The reload was observed to be partially fired.The reload was disassembled in-house and the cartridge appeared to be damaged within the knife track.The damages within the knife track were observed near the location of the exposed component.The reload was found to have pusher damage near the location of the exposed component.The reload was found to have blade damage when the reload was disassembled in-house.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection surgical procedure, the sureform stapler 60 black reload stopped firing unexpectedly.The target tissue was the lung.The reload and stapler were removed from the sterile field, and it shows that only half of the staple load was fired correctly.The customer opened new staple and new stapler to complete the job.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the procedure was completed robotically with a back up instrument.There was no harm or injury to the patient.No fragments fell into the patient.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18142700
Report Number2955842-2023-20287
Device Sequence Number6420963
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)K13221206
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberK13221206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown